MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367285
Medical Device Problem Codes Leak/Splash (1354); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed as (b)(4) is an oem manufacturing site.Date of event: unknown.The date received by manufacturer has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that tubing separated from the barrel and there was insufficient blood flow with a bd vacutainer® safety-lok¿ blood collection set.The tubes having insufficient blood flow occurred on 5 separate occasions during use, however, the date/time and or patient information is unknown.The following information was provided by the initial reporter: customer would like to report insufficient blood flow witnessed when using product 367285.Facility has experienced 5 occurrences of this issue as well as one issue of tubing separating completely from barrel.No specific date is known for any of these occurrences.No blood exposure, no medical intervention and no safety issue.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received samples from the customer facility for investigation.The samples were tested/evaluated and the customer's indicated failure modes for insufficient blood flow and tubing separating from the barrel with the incident lot was not observed as all product specifications were met.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key9203027
Report Number2243072-2019-02324
Device Sequence Number2579244
Product Code JKA
UDI-Device Identifier50382903672856
UDI-Public50382903672856
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2022
Device Catalogue Number367285
Device Lot Number9D2611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;